MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and non-calcified subclavian vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, a leak of the contrast material was noted.A pinhole was also noted on the balloon material which may have contributed to the leak.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).Device evaluated by mfr.: a mustang device 10 x6cm, 14atm,135cm, was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm proximal from the proximal markerband.The inflation device was verified at 14 atmospheres before and after use with a calibrated pressure gauge.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and non-calcifed subclavian vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, a leak of the contrast material was noted.A pinhole was also noted on the balloon material which may have contributed to the leak.The procedure was completed with another of same device.No patient complications were reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11207213
Report Number2134265-2021-00481
Device Sequence Number11608663
Product Code FGE
UDI-Device Identifier08714729795230
UDI-Public08714729795230
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026107256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight70